Pulmonary manifestations of antiphospholipid syndrome: a retrospective analysis of 67 patients


SARINÇ ULAŞLI S. , KÖKSAL D. , KARCIOĞLU O. , Armagan B., SARI A. , BABAOĞLU E. , ...Daha Fazla

JOURNAL OF THROMBOSIS AND THROMBOLYSIS, 2021 (SCI İndekslerine Giren Dergi) identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası:
  • Basım Tarihi: 2021
  • Doi Numarası: 10.1007/s11239-020-02351-w
  • Dergi Adı: JOURNAL OF THROMBOSIS AND THROMBOLYSIS

Özet

Antiphospholipid syndrome (APS) is a systemic autoimmune disorder characterized by arterial and/ or venous thrombosis accompanied by persistently elevated levels of antiphospholipid antibodies (aPLs). The aim of this study is to evaluate the pulmonary manifestations of APS and compare the levels of aPLs in patients with and without pulmonary involvement. We retrospectively reviewed the files of patients with the diagnosis of APS between October 2010 and May 2017. Demographic data, clinical, radiological and laboratory findings were recorded. The study included 67 patients (56 female/11 male) with a mean age of 39 +/- 13 years. Pulmonary manifestations such as parenchymal and/or vascular involvement were seen in 12 (17.9%) patients. The patients with and without pulmonary manifestations were not significantly different in terms of age (p = 0.46), comorbidities (p = 0.48) and APS duration (p = 0.66). Acute pulmonary thromboembolism (PE) was determined in 11 (16.4%), alveolar hemorrhage in 2 (3%) patients. Four patients with acute PE (36%) developed chronic thromboembolic pulmonary hypertension (CTEPH). One patient developed both CTEPH and diffuse alveolar hemorrhage after acute PE during follow up. Antiphosholipid antibody IgM was highly positive in patients with PE compared to patients without PE (p = 0.005). Other antibodies and lupus anticoagulant were not significantly different in patients with and without PE. None of the patients were deceased due to pulmonary manifestations of APS. PE was the most common pulmonary manifestation of APS. The development of CTEPH was high among APS patients. Patients with APS should be closely followed for the onset of PE and CTEPH.